Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 13, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Feb 18, 2009, 12:15 AM CST for Montgomery County, Stewart County, Tennessee. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 18, 2009, 12:15 AM CST (06:15 UTC)
- Expired
- Feb 18, 2009, 12:45 AM CST
- In force
- 30 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Montgomery County, TN, Stewart County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 18, 12:30 AM CST | HAIL 0.25 | Dover, TN | STEWART COUNTY EMA OFFICIALS REPORTED PEA SIZE HAIL. |
| Feb 18, 12:37 AM CST | HAIL 0.75 | Clarksville, TN | FT. CAMPBELL BLVD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2010 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 389 m²/s²
- 0-3 km storm-relative helicity
- 482 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 180615
SVROHX
TNC125-161-180645-
/O.NEW.KOHX.SV.W.0013.090218T0615Z-090218T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1215 AM CST WED FEB 18 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MONTGOMERY COUNTY IN MIDDLE TENNESSEE...
STEWART COUNTY IN MIDDLE TENNESSEE...
* UNTIL 1245 AM CST
* AT 1208 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 15 MILES WEST OF DOVER...AND MOVING NORTHEAST AT
70 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DOVER BY 1220 AM CST...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3658 8723 3635 8798 3643 8805 3653 8805
3665 8772 3665 8728
TIME...MOT...LOC 0614Z 247DEG 61KT 3645 8798
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 17, 9:55 PM CST, 2 hours 20 minutes earlier.
Area forecast discussion, Feb 17, 9:55 PM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 955 PM CST TUE FEB 17 2009 .UPDATE... LATEST ANALYSIS SHOWING WARM FRONT STILL WELL SOUTH/WEST OF THE MID-STATE ...WITH CLOSED SFC LOW ACROSS NORTHEAST OK. GOOD MOISTURE ADVECTION CONTINUES ACROSS THE AREA AHEAD OF APPROACHING WFRONT. ADDITIONALLY... JET STRUCTURE CONTINUES TO STRENGTHEN AND WILL BECOME QUITE FAVORABLE TOWARD 12Z AS WFRONT MAKES IT PAST MEM. DESTABILIZATION REMAINS ON THE WEAKER SIDE THROUGHT THE NIGHT BUT CONVECTION IS EXPECTED TO INCREASE... ESPECIALLY AFTER 06Z. WHILE ISOLATED SEVERE STORMS MAY BE POSSIBLE SOUTHWEST OVERNIGHT...SEEMINGLY THE THREAT WILL INCREASE WEDNESDAY MORNING/AFTERNOON AS THE AREA MOVES INTO THE WARM SECTOR AND A COLD FRONT PASSES. WILL NOT MAKE ANY CHANGES FOR NOW AS TRENDS WELL REFLECTED. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
Hazardous weather outlook, Feb 17, 5:00 AM CST, 19 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CST TUE FEB 17 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-181130- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 500 AM CST TUE FEB 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT LOOK FOR A COLD FRONT TO APPROACH THE MID STATE LATE TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP OVERNIGHT AHEAD OF THE FRONT, AND SOME OF THOSE STORMS MAY BECOME SEVERE, ESPECIALLY IN AREAS WEST OF THE CUMBERLAND PLATEAU, WITH LARGE HAIL AND DAMAGING WINDS REPRESENTING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE COLD FRONT WILL PASS THROUGH MIDDLE TENNESSEE ON WEDNESDAY, WITH MORE STORMS EXPECTED TO FORM ALONG THE BOUNDARY. AGAIN, SOME OF THESE STORMS MAY REACH SEVERE THRESHOLDS. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED. ROSE
In the hours before
Special weather statement, Feb 17, 9:56 PM CST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 956 PM CST TUE FEB 17 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-181000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE... LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO... COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN... LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD... COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE... SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT... SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI 956 PM CST TUE FEB 17 2009 ...A FEW SEVERE STORMS POSSIBLE OVERNIGHT AND ON WEDNESDAY... AT MID-EVENING...STORMS ARE GATHERING STRENGTH...WHILE INCREASING IN NUMBER...ACROSS EASTERN ARKANSAS...AND IN NORTHWEST MISSISSIPPI. AS THESE STORMS MOVE EAST OVERNIGHT...THE UPPER LEVEL WIND FLOW... COMBINED WITH INCREASING INSTABILITY...WILL ACT TO DESTABILIZE THE ATMOSPHERE ACROSS MIDDLE TENNESSEE...BRINGING A CHANCE FOR A FEW SEVERE STORMS LATER TONIGHT...AND DURING THE DAY WEDNESDAY. THE MAIN THREAT WILL BE LARGE HAIL...BUT DAMAGING DOWNBURSTS WINDS WILL ALSO BE POSSIBLE ON WEDNESDAY. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 12:52 PM CST | Severe Thunderstorm Warning | OHX | Cumberland, DeKalb, Putnam, White | 23 min |
| Feb 18, 1:15 PM CST | Tornado Warning | OHX | Cumberland, Putnam, White | 30 min |
| Feb 18, 1:26 PM CST | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett | 34 min |
| Feb 18, 1:57 PM CST | Severe Thunderstorm Warning | OHX | Fentress, Overton, Putnam | 33 min |
| Feb 18, 2:12 PM CST | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.